Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does crushing a pill and using it, cause reduced medicinal effects on consumption?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3582 Questions

default
Posted on Mon, 24 Sep 2018 in Skin Hair and Nails
Question: my husband is 89 and the skin on his front part pf his leg sluffing off and leaving a large rectangular area (3x6 inches) THAT IS constantly oozing fluid his trouser legs are always wet. Doc proscribed furosemide. hr wont takr it what if I mash it up and put in his foo? Thanks, worried wife.
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
Bioavailability of the drug reduces.

Detailed Answer:
Hello Ma'am,

I can certainly understand your concern.I have worked through your attached query in detail.

Bioavailability,(fraction of drug available for systemic absorption)often decreases when a pill is crushed and mixed with food .

But if he is really adamant in taking the pill, you have no option Left.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Suresh Heijebu,
General & Family Physician.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on